Research Staff

 

林國棟
Gwo Dong Lin
Institute of Statistical Science
Academia Sinica
Taipei 11529, Taiwan, R.O.C.
Tel: 886-2-27836446 ext. 315
FAX : 886-2-27831523
E-mail: gdlin@stat.sinica.edu.tw


 

Research Interests

  • Distribution Theory

  • Applied Probability

  • Survival Analysis

-TOP-

Education

Ph.D.

Management Science

Tamkang University, Taiwan (1981)

M.S.

Mathematics

National Taiwan Normal University (1976)

B.S.

Mathematics

National Taiwan Normal University (1972)

-TOP-

Professional Experience

1986 - 2015

Research Fellow, Institute of Statistical Science, Academia Sinica

1982 - 1986

Associate Research Fellow, Institute of Statistical Science, Academia Sinica

-TOP-

Professional Activities

2014 - present

Associate Editor, Statistics - A Journal of Theoretical and Applied Statistics

2013 - present

Associate Editor, Journal of Statistical Distributions and Applications

2012 - present

Advisory Editor, ISTAISIK

-TOP-

Awards

1994 - 1995

Outstanding Award, NSC, Taiwan

-TOP-

Publications

A.   Refereed  Papers

 

Lin, G.D. and Stoyanov, J.  (2015). On the moment determinacy of products of non-identically distributed random variables. To appear in Probability and Mathematical Statistics.

 

Lin, G.D. and Stoyanov, J.  (2015). Moment determinacy of powers and products of nonnegative random variables. To appear in Journal of Theoretical Probability.

 

Dou, X., Kuriki, S., Lin, G.D. and Richards, D. (2015). EM algorithms for estimating the Bernstein copula. To appear in Computational Statistics & Data Analysis.

 

Stoyanov, J., Lin, G.D. and DasGupta, A. (2014). Hamburger moment problem for powers and products of random variables. J. Statist. Plann. Inference, 154, 166-177.

 

Lin, G.D., Dou, X., Kuriki, S. and Huang, J.S. (2014). Recent developments on the construction of bivariate distributions with fixed marginals. Journal of Statistical Distributions and Applicarions, 1:14 (Open Access)

 

Lai, C.-D. and Lin, G.D. (2014). Mean time to failure of systems with depenednt components. Applied Mathematics and Computations, 246, 103-111.

 

Dou, X., Kuriki, S. and Lin, G. D. (2013). Dependence structure and asymptotic properties of Baker's distributions with fixed marginals. J. Statist. Plann. Inference, 143, 1343-1354.

 

Huang, J. S., Dou, X., Kuriki, S. and Lin, G. D. (2013). Dependence structure of bivariate order statistics with applications to Bayramoglu's distributions. J. Multivariate Anal., 114, 201-208.

 

Stoyanov, J. and Lin, G. D. (2012). Hardy's condition in the moment problem for probability distributions. Theory of Probability and Its Applications, 57, 811-820. SIAM, 57, 699-708 (2013)

 

Huang, J. S. and Lin, G. D. (2011). A note on the Sarmanov bivariate distributions. Applied Mathematics and Computation, 218, 919-923.

Lin, G. D. and Huang, J. S. (2011). Maximum correlation for the generalized Sarmanov bivariate distributions. J. Statist. Plann. Inference, 141, 2738-2749.

Stoyanov, J. and Lin, G. D. (2011). Mixtures of power series distributions: identifiability via uniqueness in problems of moments. Ann. Inst. Statist. Math., 63, 291-303.

Lin, G. D. and Huang, J. S. (2010). A note on the maximum correlation for Baker's bivariate distributions with fixed marginals. J. Multivariate Anal., 101, 2227-2233.

Lin, G. D. (2009). On the characterization of life distributions via percentile residual lifetimes.  Sankhya, Ser. A, 71, 64-72.

Lin, G. D. and Stoyanov, J. (2009). The logarithmic skew-normal distributions are moment-indeterminate. J. Appl. Probab., 46, 909-916.

Hu, C.-Y. and Lin, G. D. (2008). Some inequalities for Laplace transforms. J. Math. Anal. Appl., 340, 675-686. 

Lin, G. D. and Hu, C.-Y. (2008). On characterizations of the logistic distribution. J. Statist. Plann. Inference, 138, 1147-1156.

Hu, C.-Y. and Lin, G. D. (2007). Some inequalities for characteristic functions. II. J. Math. Anal. Appl., 328, 201-219.

Hu, C.-Y., Iksanov, A. M., Lin, G. D. and Zakusylo, O. K. (2006). The Hurwitz zeta distribution. Australian & New Zealand Journal of Statistics, 48, 1-6. 

Hu, C.-Y. and Lin, G. D. (2005). Sharp reliability bounds for the L-like distributions, a class in which aging is based on Laplace transform inequalities.  J. Appl. Probab., 42, 1204-1208.

Hu, C.-Y. and Lin, G. D. (2005). Some inequalities for characteristic functions. J. Math. Anal. Appl., 309, 336-352. 

Huang, J. S. and Lin, G. D. (2004).  Estimating the population median using only a central subset of observations.  Australian & New Zealand Journal of Statistics, 46, 457-462.

Arnold, B. C. and Lin, G. D. (2004).  Characterizations of the skew-normal and generalized chi distributions. Sankhya, 66, 593-606. 

Hu, C.-Y. and Lin, G. D. (2003). Characterizations of the exponential distribution by stochastic ordering properties of the geometric compound.  Ann. Inst. Statist. Math., 55, 499-506.

Lin, G. D. (2003). Characterizations of the exponential distribution via the residual lifetime.  Sankhya, 65, 249-258.

Lin, G. D. and Stoyanov, J. (2002). On the moment determinacy of the distribution of compound geometric sums. J. Appl. Probab., 39, 545--554.

Lin, G. D. and Hu, C.-Y. (2001). The Riemann zeta distribution. Bernoulli, 7, 817--828.

Hu, C.-Y. and Lin, G. D. (2001). On the geometric compounding model with applications. Probab. Math. Statist., 21, 135--147.

Lin, G. D. (2001). A note on the characterization of positive Linnik laws. Australian & New Zealand Journal of Statistics, 43, 17--20.

Hu, C.-Y. and Lin, G. D. (2001). Stochastic inequalities for the weighted sums of pairwise i.i.d. generalized gamma random variables. Sankhya, Ser. A, 63,128--132.

Lin, G. D. and Hu, C.-Y. (2001). Characterizations of distributions via the stochastic ordering property of random linear forms. Statist. Probab. Lett., 51, 93--99.

Hu, C.-Y. and Lin, G. D. (2001). An inequality for the weighted sums of pairwise i.i.d. generalized Rayleigh random variables. J. Statist. Plann. Inference, 92, 1--5.

Lin, G. D. and Hu, C.-Y. (2000). A note on the L-class of life distributions. Sankhya, Ser. A, 62, 267--272.

Hu, C.-Y. and Lin, G. D. (2000). On an inequality for the Rayleigh distribution. Sankhya, Ser. A, 62, 36--39.

Huang, J. S. and Lin, G. D. (1999). Equality in distribution in a convex ordering family. Ann. Inst. Statist. Math., 51, 345--349.

Lin, G. D. (1998). On the Mittag-Leffler distributions. J. Statist. Plann. Inference, 74, 1--9.

Lin, G. D. (1998). Characterizations of the L-class of life distributions. Statist. Probab. Lett., 40, 259--266.

Lin, G. D. (1998). On weak convergence within the L-like classes of life distributions. Sankhya, Ser. A, 60, 176--183.

Lin, G. D. (1998). A note on the Linnik distributions. J. Math. Anal. Appl., 217, 701--706.

Lin, G. D. and Huang, J. S. (1998). The cube of a logistic distribution is indeterminate. Austral. J. Statist., 39, 247--252.

Lin, G. D. (1997). On weak convergence within a family of life distributions. J. Appl. Probab., 34, 823--826.

Lin, G. D. (1997). On the moment problems. Statist. Probab. Lett., 35, 85--90 (correction: ibid, 50, 205).

Huang, J. S. and Lin, G. D. (1995). Characterization of distributions using equilibrium transformations. Sankhya, Ser. A, 57, 179--185.

Lin, G. D. (1995). On weak convergence within a Lorenz ordering family of distributions. J. Appl. Probab., 32, 1028--1031.

Lin, G. D. (1994). Extensions of the uniqueness theorems for Laplace-Stieltjes transforms and for moment generating functions. Sankhya, Ser. A, 56, 512--515.

Lin, G. D. (1994). On equivalence of weak convergence and moment convergence of life distributions. Ann. Inst. Statist. Math., 46, 587--592.

Lin, G. D. (1994). A note on distributions having the almost-lack-of-memory property. J. Appl. Probab., 31, 854--856.

Lin, G. D. (1994). Characterizations of the Laplace and related distributions via geometric compound. Sankhya, Ser. A, 56, 1--9.

Lin, G. D. and Too, Y.-H. (1994). A moment problem and its application to characterization of distribution. Southeast Asian Bull. Math., 18, 85--88.

Lin, G. D. (1993). On a probabilistic generalization of Taylor's theorem. Statist. Probab. Lett., 19, 239--243.

Chao, M. T. and Lin, G. D. (1993). The asymptotic distributions of the remedians. J. Statist. Plann. Inference, 37, 1--11.

Lin, G. D. (1993). Characterizations of the exponential distribution via the blocking time in a queueing system. Statist. Sinica, 3, 577--581.

Lin, G. D. (1993). On convergence rates of averages of weakly dependent random variables. Statist. Probab. Lett., 16, 159--162.

Lin, G. D. (1992). Characterizations of distributions via moments. Sankhya, Ser. A, 54, 128--132.

Lin, G. D. and Too, Y.-H. (1991). Characterizations of distributions via moments of order statistics when sample size is random. Southeast Asian Bull. Math., 15, 139--144.

Lin, G. D. (1990). Characterizations of continuous distributions via expected values of two functions of order statistics. Sankhya, Ser. A, 52, 84--90.

Lin, G. D. and Huang, J. S. (1989). Variances of sample medians. Statist. Probab. Lett., 8, 143--146.

Too, Y.-H. and Lin, G. D. (1989). Characterizations of uniform and exponential distributions. Statist. Probab. Lett., 7, 357--359.

Lin, G. D. (1989). The product moments of order statistics with applications to characterizations of distributions. J. Statist. Plann. Inference, 21, 395--406.

Hwang, J. S. and Lin, G. D. (1988). Characterizations of distributions via two expected values of order statistics. Metrika, 35, 329--338.

Chan, F. Y., Chan, L. K. and Lin, G. D. (1988). On consecutive-k-out-of-n: F systems. European J. Oper. Res., 36, 207--216.

Lin, G. D. (1988). Characterizations of distributions via relationship between two moments of order statistics. J. Statist. Plann. Inference, 19, 73--80.

Lin, G. D. (1988). Characterizations of uniform distributions and of exponential distributions. Sankhya, Ser. A, 50, 64--69.

Hwang, J. S. and Lin, G. D. (1987). Nonlinear approximation and moment problem. In: Nonlinear Analysis (edited by Th. M. Rassias), 337--353. World Scientific Publishing Company, Singapore, 1987.

Lin, G. D. and Huang, J. S. (1987). A note on the sequence of expectations of maxima and of record values. Sankhya, Ser. A, 49, 272--273.

Lin, G. D. (1987). Relationships between two extensions of Farlie-Gumbel-Morgenstern distribution. Ann. Inst. Statist. Math., 39, 129--140.

Lin, G. D. (1987). On characterizations of distributions via moments of record values. Probab. Theory Related Fields, 74, 479--483.

Cheng, P. E. and Lin, G. D. (1987). Maximum likelihood estimation of a survival function under the Koziol-Green proportional hazards model. Statist. Probab. Lett., 5, 75--80.

Lin, G. D. (1986). On a moment problem. Tohoku Math. J., 38, 595--598.

Lin, G. D. (1986). A note on aggregating constraints in integer programming. Zeitschrift fur Operations Research, 30, 79--82.

Lin, G. D. (1985). An asymptotic characterization of bias reduction by the higher order jackknife. Bull. Inst. Math. Acad. Sinica, 13, 93--103.

Chao, M. T. and Lin, G. D. (1984). Economical design of large consecutive-k-out-of-n: F systems. IEEE Trans. on Reliability, 36, 411--413.

Hwang, J. S. and Lin, G. D. (1984). Extensions of Muntz-Szasz theorem and applications. Analysis, 4, 143--160.

Hwang, J. S. and Lin, G. D. (1984). On a generalized moment problem. II. Proc. Amer. Math. Soc., 91, 577--580.

Hwang, J. S. and Lin, G. D. (1984). Characterizations of distributions by linear combinations of moments of order statistics. Bull. Inst. Math. Acad. Sinica, 12, 179--202.

Lin, G. D. (1984). A note on equal distributions. Ann. Inst. Statist. Math., 36, 451--453.

-TOP-

  1. Conference Papers

Lin, G. D. (1989). Characterizations of distributions via moments of order statistics: a survey and comparison of methods. In: Statistical Data Analysis and Inference (edited by Y. Dodge, Neuchatel, 1989), 297--307, North-Holland, Amsterdam, 1989.

-TOP-